Menu Close

5 Signs of a Fentanyl Overdose

worried man sitting on couch with head in hand contemplating signs of fentanyl overdose

While many people think the opioid crisis centers on illegal drugs like heroin or prescription opioids like OxyContin, fentanyl is a current leader in opioid overdose and death across the United States. Both illicit and prescription fentanyl contribute to daily abuse and overdose. Like other opioids, fentanyl is incredibly difficult to quit taking without professional help. A fentanyl addiction treatment program is the safest, most effective way to quit fentanyl.

If you or someone you love is struggling with fentanyl, don’t wait. Call Northpoint Nebraska today. Our Omaha treatment center provides comprehensive fentanyl addiction treatment. Call us now at 402.698.3475 to learn more about spotting signs of fentanyl use and how to prevent overdose with treatment.

What Is Fentanyl?

Opioids are in the opiate drug family originally derived from the opium poppy. While people have used opium for pain relief and euphoric experiences for centuries, synthetic opioids are far more dangerous. Made in medical labs, synthetic opioids are significantly more potent than opiates or opium. Like other drugs in its class, fentanyl blocks pain receptors in the brain and creates a feeling of euphoria. About 100 times more potent than morphine, fentanyl is increasingly popular and highly addictive. Its potency also makes it easy to overdose.

Dangers Fentanyl Abuse and Addiction

Like other prescription drugs, it can be easy to abuse fentanyl even with a prescription. The body builds a tolerance to fentanyl very quickly, meaning someone may need higher doses to achieve the same effect. For those with chronic pain, this can easily lead to abuse. Signs and dangers of fentanyl include:

  • Drowsiness
  • Changes in vision
  • Depression
  • Dry mouth
  • Uncontrollable shaking
  • Chest pain
  • Trouble falling asleep or staying asleep
  • Anxiety
  • Changes in heartbeat
  • Nausea and Vomiting
  • Loss of appetite
  • Dizziness
  • Seizure
  • Hives
  • Hallucinations
  • Confusion
  • Severe muscle stiffness
  • Loss of coordination

Spotting Signs of Fentanyl Overdose

When someone becomes dependent on prescription opioids or heroin, they may turn to fentanyl because it’s increasingly easy to access on the street. While the FDA regulates prescription fentanyl, it’s hard to know what street fentanyl is cut with and how strong it is. Unfortunately, this leads to overdose and death.

5 Signs of a fentanyl overdose to watch for include:

  1. Slow pulse, dangerously low blood pressure, and heart rate
  2. Nausea and vomiting, foaming at the mouth
  3. Limp body, poor response time
  4. Cold and clammy skin
  5. Slowed, shallow, or stopped breathing

As the opioid slows down the body’s processing speed, it can affect organ systems and cause the heart to stop completely. Unfortunately, this can lead to comas and death. Those experiencing overdose cannot help themselves, so it’s important to spot signs of overdose to help others right away. If you see the signs of a fentanyl overdose, call 911 immediately.

Fentanyl Addiction Treatment Programs in Omaha, Nebraska

Unfortunately, fentanyl use is on the rise across the country and here in Omaha. The best way to overcome fentanyl use is with addiction treatment. If you or someone you love is struggling with fentanyl, Northpoint Nebraska can help. Our programs focus on dual diagnosis and behavioral therapy for accessible outpatient recovery. Programs include:

  • Drug detox and rehab
  • Alcohol detox and rehab
  • Co-occurring disorder treatment
  • Medical intervention
  • Relapse Prevention
  • Cognitive-behavioral therapy
  • Family therapy
  • Onsite gym
  • One-on-one counseling

Get the support you and your loved ones need with our accessible, state-of-the-art clinic in central Omaha.

Learn More About Fentanyl Treatment at Northpoint Nebraska Now

If you or someone in your life is using fentanyl, don’t quit cold turkey. Call us now and receive the treatment you need and deserve. Reach the staff at Northpoint Nebraska today at 402.698.3475 to enroll in our addiction recovery programs.